• Roma Roma
    June 29, 2009
    dilaudid
    Roma Roma
    June 29, 2009

    Yes i wont to ask , My mother has copd and they give her this pain pill to thak for pain . I was wonting to know if it is saft to take it.

    READ MORE

FROM OUR EXPERTS

  • Karen Lee Richards
    Health Guide
    July 09, 2009
    Karen Lee Richards
    Health Guide
    July 09, 2009

    Dilaudid is safe as long as it is taken as prescribed by her doctor.  Dilaudid is the brand name for hydromorphone, an opioid (narcotic) pain reliever.  After your mother has taken Dilaudid for awhile, if she should want to discontinue it, she would need to consult with her doctor and gradually taper off of it to avoid withdrawal symptoms. 

     

    Here's more information about Dilaudid:  http://www.healthcentral.com/chronic-pain/find-drug-25182-25.html

     

    Often family members are concerned when they're loved ones need to take opioid medications for pain because they fear they may become addicted.  While they will develop a physical dependence on the medication, that is very different from addiction.  It is rare that a pain patient becomes addicted.  If you have any concerns in that area, I'd encourage you to read:  Opioids:  Addiction vs. Dependence 


FROM OUR COMMUNITY

You should know Answers to your question are meant to provide general health information but should not replace medical advice you receive from a doctor. No answers should be viewed as a diagnosis or recommended treatment for a condition. Content posted by community members does not necessarily reflect the views of Remedy Health Media, which also reserves the right to remove material deemed inappropriate.